Young woman dies of water intoxication after taking one tablet of ecstasy. Today's drug panorama calls for increased vigilance in health care
by
Braback L, Humble M.
Barn- och ungdomskliniken,
Sundsvalls sjukhus.
lennart.braback@lvn.se
Lakartidningen 2001 Feb 21;98(8):817-9


ABSTRACT

Increasing numbers of reports demonstrate that low doses of ecstasy (3,4-methylenedioxymethamphetamine--MDMA) may induce life-threatening conditions, such as hyperthermia and water intoxication. These lethal states are rarely due to overdose, and young women seem to be at particular risk. This is a case report of a 20-year-old previously healthy Swedish girl. She died of water intoxication and cerebral edema approximately 24 hours after ingestion of one tablet of "ecstasy" at a rave club in Amsterdam. Clinical findings and laboratory data suggested a syndrome of inappropriate antidiuretic hormone secretion (SIADH) induced by MDMA in combination with excessive intake of water. This case illustrates the dire consequences of the present drug abuse panorama, if the increasing need for awareness of potentially lethal complications is not met within emergency health care services.

MDMA
PMMA
History
Controversies
Prenatal ecstasy
Alexander Shulgin
Prozac and ecstasy
Protect and survive
Human pharmacology
L-deprenyl and ecstasy
Ecstasy and tryptophan


Refs
and further reading

HOME
HedWeb
Nootropics
erythroxylum-coca.com
Future Opioids
BLTC Research
MDMA/Ecstasy
Superhapiness?
Utopian Surgery?
The Abolitionist Project
The Hedonistic Imperative
The Reproductive Revolution
Critique of Huxley's Brave New World

The Good Drug Guide
The Good Drug Guide

The Responsible Parent's Guide
To Healthy Mood Boosters For All The Family